Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Seroquel - don't think so chemist

Posted by barbaracat on July 10, 2004, at 22:59:42

In reply to Re: One link you may want to read nmk, posted by chemist on May 5, 2004, at 14:37:45

A question for chemist and a comment on Seroquel. I am bipolar II and have been on every AD on the book, most recently lithium and lamictal. I stopped everything this past January after coming down with SJS and tried to do it au natural. Didn't work and went back on lithium and pharmaceutical grade St. John's Wort and was and was doing great, really good. But sleep has always been a problem, even with Ambien, and I thought to try Seroquel for sleep and any extra therapeutic protection against bipolar depression.

I started with 12.5 mg 4 days ago and am crashing into a vegetative, yet agitated depression since. A very small amount, I know, but I'm tired and jaggy all day PLUS, it has not helped me sleep. I'm afraid to take more considering how strongly I've been affected. I am constantly hungry, hungry, hungry and have gained 7 pounds in 4 days. I just feel yicky, somewhat like my short trial of zyprexa.

Chemist, you mention the histamine blockade with Seroquel. I'm reading that some of us can have disordered histadine/histamine production which can result in depression and paradoxical med effects. Also the affinity to a particular serotonin receptor you mentioned. Now, doesn't Seroquel work in part by reducing dopamine (which could by itself cause a lack of pleasure seeking activity) and doesn't it also reduce serotonin through the affinity with this receptor? I don't get this since reducing serotonin does not seem logical in light of it's touted antidepressant behavior. Reduced serotonin could also explain my haunting the cupboards and fridge prowling for sweets. Normally I could care less for cupcakes and brownies, but I drool at the thought, probably an attempt to increase serotonin. Any comments appreciated. In the meantime, I will drop Seroquel, go back on Ambien and note if I start feeling better. It will be a good test and I will post back with my progress which I hope improves. - BarbaraCat

p.s. BTW, the www.psycheducation.org site is consistently fab, in my book.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:barbaracat thread:339744
URL: http://www.dr-bob.org/babble/20040710/msgs/364872.html